Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 4, 2012, 2:33 PM CDT for Blue Earth County, Martin County, Watonwan County, Minnesota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 2:33 PM CDT (19:33 UTC)
- Expired
- May 4, 2012, 3:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Martin County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 119 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855
WWUS83 KMPX 041933
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
233 PM CDT FRI MAY 4 2012
MNZ074-082-083-091-042030-
BLUE EARTH-BROWN-MARTIN-WATONWAN-
233 PM CDT FRI MAY 4 2012
AT 227 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERE
THUNDERSTORMS IN SOUTHWEST MINNESOTA. AT 230 PM THESE STORMS EXTENDED
FROM NEAR JEFFERS TO OKABENA TO EAST OF WORTHINGTON. AT THEIR
PRESENT RATE OF MOVEMENT THEY MAY AFFECT WATONWAN AND MARTIN
COUNTIES BETWEEN 300 AND 330 PM. PERSONS ARE ADVISED TO KEEP ALERT
FOR POSSIBLE WARNINGS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
COMFREY.
TRIMONT.
BUTTERFIELD.
ODIN.
ECHOLS.
ST JAMES.
FARIMONT.
DUNNELL.
CEYLON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4353 9486 4410 9487 4410 9510 4417 9511
4418 9511 4417 9449 4406 9449 4408 9437
4426 9436 4416 9406 4417 9400 4424 9401
4424 9376 4385 9378 4385 9436 4406 9437
4406 9448 4366 9449 4353 9460
TIME...MOT...LOC 1930Z 270DEG 25KT 4416 9520 4366 9523
4349 9537
$$
BAPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 4, 12:30 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 4, 12:30 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1230 PM CDT FRI MAY 4 2012 .DISCUSSION... QUASI-STATIONARY FRONTAL BOUNDARY REMAIN DRAPED FROM THE LOWER GREAT LAKES...NORTHERN IOWA AND BACK WEST INTO WYOMING THIS MORNING. LOW LEVEL MOISTURE CONTINUES TO POOL ALONG THE FRONTAL BOUNDARY WITH SFC DEW POINTS IN THE 60S. NORTHERLY AIRFLOW NORTH OF THE BOUNDARY WILL HELP SUPPRESS THE DEVELOPMENT FROM ADVANCING EAST AND NORTH TODAY. AIR MASS WILL BEGIN TO DESTABILIZE OVER WESTERN AND SOUTHERN MINNESOTA THIS AFTERNOON/EVENING. MLCAPE VALUES INCREASE 1200 TO 1600 J/KG OVER SOUTHERN MINNESOTA BY EVENING. BELIEVE MUCH OF THE THUNDERSTORM ACTIVITY WILL HOLD OFF UNTIL THIS EVENING WITH THE MAIN INSTABILITY AND FORCING OVER IOWA. KEPT A SMALL POP GOING OVER PARTS OF WEST CENTRAL MN THROUGH NOON. THUNDERSTORMS CHANCES LIKELY TO INCREASE TONIGHT THROUGH THE WEEKEND AS A LARGE SCALE SHORTWAVE TROUGH...BEGINS TO MOVE FROM THE PACIFIC NORTHWEST OVER THE UPPER MIDWEST BY SUNDAY AFTERNOON. THUNDERSTORM CHANCES WILL INCREASE TONIGHT...MAINLY OVER MINNESOTA WITH FEW SHRA/TSTMS MOVING INTO PARTS OF WESTERN WISCONSIN LATER TONIGHT AND SATURDAY MORNING. THE BEST CHANCE FOR THUNDERSTORMS OVER WESTERN WISCONSIN WILL BE SATURDAY NIGHT AND SUNDAY AS 700 MB OMEGA PROG INDICATES THE BEST FORCING AND LIFT BY THAT TIME. PWAT VALUES INCREASE TO 1.00 TO 1.45 INCHES SATURDAY NIGHT. RECENT HEAVY DOWNPOURS THE PAST COUPLE OF DAYS...FORECAST PRECIPITATION AMOUNTS. THERE IS SOME CONCERN FOR HEAVY RAIN...CAUSING SOME LOCALIZE FLOODING IN LOW LYING AREAS...ESPECIALLY OVER SOUTHWEST MN LATER THIS EVENING/TONIGHT AND OVER MUCH OF THE FORECAST AREA SATURDAY NIGHT. IT WILL TURN COOLER AND SOMEWHAT DRIER OVER THE UPPER MIDWEST DURING THE START OF THE NEW WORK WEEK AS HIGH PRESSURE BUILDS FROM THE WEST AND SHORTWAVE TROUGH LIFTS NORTHEAST OVER INTO CANADA. MAX TEMPS WILL COOL DOWN INTO THE 60S WITH OVER MIN TEMPS MAINLY IN THE 40S. && .AVIATION.../18Z TAF ISSUANCE/ SEVERAL FACTORS WILL INFLUENCE OUR WX...ESPECIALLY SHORT TERM VCSH/TSRA AS NUMEROUS SHRA/TSRA MOVE INTO WC/SW MN. INITIALLY...VERY DRY AIR BETWEEN 92H TO 70H IS NOTED FROM EARLIER SOUNDINGS. HOWEVER...RESIDUAL LOW LEVEL MOISTURE FROM EARLIER TSRA ACROSS WI/IL/IA WILL SPREAD W/NW ACROSS S MN OVER THE NEXT FEW HRS. ALTHOUGH CONVECTION CONTINUES TO SPREAD EASTWARD ACROSS FAR SE SD...AND INTO FAR SW MN...THERE REMAINS A VERY STABLE LAYER BLW 85H IN FAR S MN DURING THE MORNING. IT WILL TAKE TIME TO INCREASE INSTABILITY IN S MN DURING THE AFTN...BUT ENOUGH TO WARRANT A GOOD CHC AT RWF...AND OCCASIONAL SHRA AT AXN...BUT NOT TSRA. EVENTUALLY THE ATMOSPHERE WILL MOISTEN ACROSS S MN WHICH WILL SPREAD THE CONVECTION...OR DEVELOP CONVECTION ACROSS S MN/WC WI. ONCE THE RAINFALL DEVELOPS...AND A DEEP INVERSION BLW 85H REMAINS...EXPECT CIGS TO LOWER TO MVFR/IFR WITH VSBYS AS LOW AS IFR IN HEAVIER SHRA/TSRA THIS EVENING/OVERNIGHT. TIMING OF TSRA REMAINS PROBLEMATIC...SO WILL CONTINUE ONLY SHORT TERM VCTS. LATER SHIFTS WILL HAVE A BETTER HANDLE ON TSRA AT THE TERMINALS. WNDS WILL REMAIN FROM THE E/SE...THEN E/NE OVERNIGHT/SATURDAY MORNING. MSP...DRY LAYER ABV 92H SHOULD HOLD OFF ANY SIGNIFICANT SHRA UNTIL AFT 00Z. MVFR CIGS IN SE MN...MAY AFFECT MSP AFT 21Z...BUT CONFIDENCE REMAINS LOW...WITH MORE OF A LOW END VFR CIG OF 3.5K AFT 21Z. BETWEEN 00-03Z...SHRA SHOULD DEVELOP ALONG WITH CIGS LOWERING. MVFR/IFR CIGS/VSBYS WILL BE A POSSIBILITY AFT 6Z WITH EMBEDDED TSRA. CONFIDENCE ON TIMING OF TSRA REMAINS LOW...SO WILL CONTINUE WITH ONLY SHRA ATTM. LATER SHIFTS CAN INTRODUCE TSRA ONCE WE HAVE A BETTER HANDLE ON CONVECTION TO THE W/SW. WNDS WILL SLOWLY BECOME E/SE THIS AFTN WITH GUSTS UP TO 24 KTS...THEN MORE E/NE BY MORNING/AFTN. SUNDAY...MVFR/VFR WITH -SHRA POSSIBLE. MONDAY...VFR WITH NORTHWEST WINDS 15-20KTS. ..JLT.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JVM/JLT
Hazardous weather outlook, May 4, 12:39 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1239 PM CDT FRI MAY 4 2012 MNZ054-056-064>070-073>078-082>085-091>093-051745- LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 1239 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS AFTERNOON INTO TONIGHT. THERE A RISK OF SEVERE STORMS OVER SOUTHERN MINNESOTA WITH LARGE HAIL AND HEAVY DOWNPOURS OF RAIN THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. A FEW OF THESE STORMS MAY BE SEVERE SATURDAY AFTERNOON AND SATURDAY NIGHT. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR OVER SOUTHERN MINNESOTA. MORE STORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING OVER FAR SOUTHERN MINNESOTA. MNZ041>045-047>053-055-057>063-WIZ014>016-023>028-051745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1239 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS AFTERNOON INTO TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. MORE STORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Special weather statement, May 4, 2:07 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
207 PM CDT FRI MAY 4 2012
MNZ064-065-073-074-041945-
BROWN-REDWOOD-RENVILLE-YELLOW MEDICINE-
207 PM CDT FRI MAY 4 2012
AT 206 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WOOD LAKE TO 4 MILES SOUTH
OF LUCAN TO 6 MILES NORTH OF WESTBROOK. THESE STORMS WERE MOVING EAST
AT 20 MPH.
WINDS UP TO 40 MPH AND HALF INCH HAIL ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LUCAN.
VESTA.
ECHO.
SEAFORTH.
WABASSO.
WANDA.
LAT...LON 4474 9508 4435 9492 4410 9494 4410 9510
4411 9511 4419 9512 4419 9552 4435 9552
4458 9562 4462 9561 4463 9563 4474 9568
TIME...MOT...LOC 1907Z 270DEG 17KT 4465 9551 4435 9538
4412 9540Special weather statement, May 4, 2:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
233 PM CDT FRI MAY 4 2012
MNZ074-082-083-091-042030-
BLUE EARTH-BROWN-MARTIN-WATONWAN-
233 PM CDT FRI MAY 4 2012
AT 227 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERE
THUNDERSTORMS IN SOUTHWEST MINNESOTA. AT 230 PM THESE STORMS EXTENDED
FROM NEAR JEFFERS TO OKABENA TO EAST OF WORTHINGTON. AT THEIR
PRESENT RATE OF MOVEMENT THEY MAY AFFECT WATONWAN AND MARTIN
COUNTIES BETWEEN 300 AND 330 PM. PERSONS ARE ADVISED TO KEEP ALERT
FOR POSSIBLE WARNINGS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
COMFREY.
TRIMONT.
BUTTERFIELD.
ODIN.
ECHOLS.
ST JAMES.
FARIMONT.
DUNNELL.
CEYLON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4353 9486 4410 9487 4410 9510 4417 9511
4418 9511 4417 9449 4406 9449 4408 9437
4426 9436 4416 9406 4417 9400 4424 9401
4424 9376 4385 9378 4385 9436 4406 9437
4406 9448 4366 9449 4353 9460
TIME...MOT...LOC 1930Z 270DEG 25KT 4416 9520 4366 9523
4349 9537
BAPThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:00 PM CDT | Special Weather Statement | MPX | Goodhue | 30 min |
| May 4, 2:07 PM CDT | Special Weather Statement | MPX | Redwood | 38 min |
| May 4, 3:10 PM CDT | Tornado Warning | MPX | Martin | 35 min |
| May 4, 3:40 PM CDT | Tornado Warning | MPX | Martin | 50 min |
| May 4, 4:07 PM CDT | Special Weather Statement | MPX | Blue Earth, Waseca, Watonwan | 38 min |
| May 4, 4:22 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 38 min |
| May 4, 4:32 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 13 min |
| May 4, 5:00 PM CDT | Special Weather Statement | MPX | Faribault | 45 min |
| May 4, 5:41 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 49 min |
| May 4, 5:52 PM CDT | Tornado Warning | MPX | Faribault, Freeborn | 23 min |
| May 4, 6:15 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 45 min |
| May 4, 6:21 PM CDT | Tornado Warning | MPX | Freeborn | 24 min |
| May 4, 6:24 PM CDT | Areal Flood Advisory | MPX | Blue Earth, Faribault, Martin, Watonwan | 3 hr |
| May 3, 7:16 PM CDT | Special Weather Statement | MPX | Pierce | 29 min |
| May 3, 7:47 PM CDT | Special Weather Statement | MPX | Pepin | 28 min |
| May 3, 8:08 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire, Pepin | 22 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.